Tennessee, 2006Lightning Strike in Tennessee, August 5, 2006
August 5, 2006 · NWS MRX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 5, 1:31 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 5, 1:31 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
231 PM EDT SAT AUG 5 2006
.SHORT TERM...(TONIGHT AND SUNDAY)...MODELS/SREF REMAIN IN REASONABLY
GOOD AGREEMENT THROUGH THE SHORT TERM. ALL DEPICT RE-ESTABLISHMENT
OF UPPER RIDGING OVER THE SOUTHERN APPALACHIAN REGION. SURFACE HIGH
PRESSURE CURRENTLY LOCATED NEAR THE EASTERN GREAT LAKES REGION IS
PROJECTED TO MOVE OFF THE MIDDLE ATLANTIC COAST RESULTING IN A
RETURN FLOW INTO OUR REGION. THIS WILL RESULT IN AN INCREASE IN
LOW-LEVEL MOISTURE. THUS ANTICIPATE DECENT COVERAGE OF DIURNAL
CONVECTION DURING PEAK HEATING HOURS TOMORROW. HOWEVER...WITH UPPER
RIDGING BECOMING RE-ESTABLISHED HERE...THINK GFS POPS ARE OVERDONE.
THUS HAVE UNDERCUT ITS POPS SOMEWHAT. OTHERWISE...GENERALLY FOLLOWED
GFS GUIDANCE VALUES FAIRLY CLOSELY.
.LONG TERM...(SUN NIGHT THROUGH SAT)...UPPER RIDGE AXIS FORECAST TO
SHIFT TO OUR WEST DURING THE PERIOD. WEAK COLD FRONT FORECAST TO
PUSH DOWN INTO OUR AREA TUE...BUT NOT MUCH IN THE WAY OF COOLER AIR
IN SIGHT FOR THE PERIOD. ANOTHER WEAK FRONTAL BOUNDARY MAY AFFECT
THE REGION SOMETIME AROUND THE SATURDAY TIME FRAME. WILL GO CHANCE
POPS FOR TUE AND SATURDAY WITH POSSIBILITY OF FRONTS IN THE
AREA...OTHERWISE JUST TYPICAL SUMMERTIME CONVECTION EXPECTED WITH
FAIRLY LOW COVERAGE FOR THE MOST PART. GFS MOS TEMPS LOOK
REASONABLE...SO WILL GENERALLY STAY CLOSE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 74 92 74 94 / 30 30 20 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 91 72 91 / 20 40 20 40
OAK RIDGE, TN 73 92 72 91 / 20 30 20 40
TRI CITIES AIRPORT, TN 68 89 68 89 / 20 40 20 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
LCM/LDW
Hazardous weather outlook, Aug 5, 4:30 AM EST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT SAT AUG 5 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-061200-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT SAT AUG 5 2006/430 AM CDT SAT AUG 5 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MJB
In the hours before
Special weather statement, Aug 5, 2:24 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
324 PM EDT SAT AUG 5 2006
TNZ071>073-052030-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-NW BLOUNT-
324 PM EDT SAT AUG 5 2006
...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT AND SEVIER COUNTIES...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MARYVILLE....MOVING NORTH
AT 5 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LCM
Special weather statement, Aug 5, 2:48 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
348 PM EDT SAT AUG 5 2006
TNZ085>087-101-102-052030-
EAST POLK-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-
348 PM EDT SAT AUG 5 2006
...A STRONG THUNDERSTORM WAS AFFECTING MCMINN...MONROE AND POLK
COUNTIES...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ETOWAH....MOVING NORTH AT 25
MPH.
THIS STORM WILL BE NEAR...
MADISONVILLE BY 415 PM EDT.
SWEETWATER BY 425 PM EDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
DMG
Special weather statement, Aug 5, 3:33 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
433 PM EDT SAT AUG 5 2006
TNZ086-052130-
NORTHWEST MONROE-
433 PM EDT SAT AUG 5 2006
...A STRONG THUNDERSTORM WAS AFFECTING MONROE COUNTY...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MADISONVILLE....MOVING NORTH AT 15 MPH.
THIS STORM WILL BE NEAR...
6 MILES EAST OF SWEETWATER BY 450 PM EDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
DMG
Local storm report, Aug 5, 4:03 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
503 PM EDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 W PIGEON FORGE 35.79N 83.61W
08/05/2006 SEVIER TN LAW ENFORCEMENT
SEVERAL TREES DOWN AT WALDENS CREEK...THREE MILES WEST OF
PIGEON FORGE. REPORTED BY DISPATCH.
&&
GRCSpecial weather statement, Aug 5, 4:06 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
506 PM EDT SAT AUG 5 2006
TNZ070-052200-
JEFFERSON-
506 PM EDT SAT AUG 5 2006
...A STRONG THUNDERSTORM WAS AFFECTING JEFFERSON COUNTY...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DANDRIDGE....MOVING NORTH AT 10 MPH.
THIS STORM WILL BE NEAR...
DANDRIDGE BY 515 PM EDT.
JEFFERSON CITY BY 550 PM EDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
DMG
Special weather statement, Aug 5, 4:07 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
507 PM EDT SAT AUG 5 2006
TNZ068-052145-
LOUDON-
507 PM EDT SAT AUG 5 2006
...A STRONG THUNDERSTORM WAS AFFECTING LOUDON COUNTY...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF LOUDON....MOVING NORTH AT 15
MPH.
THIS STORM WILL BE NEAR...
LOUDON BY 520 PM EDT.
5 MILES WEST OF LENOIR CITY BY 535 PM EDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
DMG
Lightning, Jefferson
- When
- August 5, 4:30 PM EST to 4:45 PM EST
- Where
- Jefferson County, New Market
- Property damage
- $60,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.051, -83.446 (the zone’s center; the record gives no point)
A two-story garage was struck by lightning on Dairy Farm Road in New Market. The building was destroyed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, August 5, 2006$21 million · F3 · 34 events
- Hail and Damaging Winds in Georgia, August 5, 2006$869,000 · 52 kt wind · 19 events
- Damaging Wind in Mississippi, August 5, 2006$400,000 · 60 kt wind · 1 event
- Damaging Winds in Louisiana, August 5, 2006$305,000 · 60 kt wind · 4 events
- Damaging Wind in Mississippi, August 5, 2006$200,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, August 5, 2006$200,000 · 70 kt wind · 1 event
- Wildfire in California, August 5 to 8, 20061 injured · $125,000 · 1 event
- Tornadoes and Hail in North Dakota, August 5, 2006F1 · 17 events
- Lightning Strike in Alabama, August 5, 2006$20,000 · 1 event
- Lightning Strike in Alabama, August 5, 2006$20,000 · 1 event
- Damaging Wind in Mississippi, August 5, 2006$15,000 · 52 kt wind · 1 event
- Lightning Strike in Louisiana, August 5, 20061 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531532.